Had lumptectomy in 2004…mastectomy in 2008…and have just been diagnosed with re-occurance in tissue where I had mastectomy. Due to start vinorelbine + herceptin on thurs…has anyone got any advice please…??..
I have just completed five cycles of Vinoralbine+Herceptin. I have lung mets.
As the treatment has progressed I find I have very few side effects.The first couple of weeks were the worst for me, I felt a bit weak and shaky.
At first I found I was very nauseus for the few hours after taking it but they sorted me out with anti- sickness tablets, I also get stomach cramps but only in the first few hours after taking them ( I`m on oral Vinoralbine)after that I feel completely normal I have loads of energy and do lots of walking, golf three times a week, and looking after my three grandchildren.
So far, this has been the most successful chemo for me, I had a C.T. scan after three cycles and it showed “considerable reduction” so I am hoping to stay on it!
Good luck with the treatment, please let me know how you get on,
Hey Jan, thats good to hear!!
Thank you Jan…I’ve had results from scans yday and all are fine so at the moment it’s contained…hoorah, what a relief…I start a 3 wk cycle - infusion tomorrow and then tab next week and then a week off…Onco says he hopes to see an improvement within 2-3 cycles, if not, he’ll change the chemo…I have a new grandchild due in several weeks so thats my motivation to be well so hopefully I’ll feel ok by then…I’ll let you know how I get on over the next few days…thanks again…
Hi Jan…had a hellish day yesterday…had 90 min herceptin infusion all ok then started on the vinorelbine and had a reaction and had to stop the infusion…so now if have to see the Onco on Monday to see what happens next…the onco nurses suggested that he may load me with steriods on Wed so that we can try again on Thurs…but I’ll let you know once I’ve seen the Onco…the joy…
So sorry,I agree the joys of chemo!!
I had a massive reaction about two hours after my first dose I was freezing cold and had violent shivers, it lasted two hours. We thought it was a reaction to Herceptin. I am on and off herceptin as it apparently affects my heart, I don`t feel anything but it shows on my echo scan.
It will be interesting to hear what your onc. says on Monday. I also have an appointment then to see where we go from here, I will be having my sixth dose.
Feel a little fragile today, it was exactly a year since I was dx with lung mets and we went out for dinner with my daugter and husband to “celebrate” (the fact that I am still here I suppose)Hopefully it will be the start of many more years of celebrations!!
Saw onco today and he’s now changed me onto Capecitabine tabs, 2wks on and 1off, so I’ve had a blood test and awaiting a phonecall from the onco suite and hopefully I can start the tabs in the morning. I’m concerned about taking the tabs when I’m on my own so my daughter will sit with me just incase I react again. Beautiful, fingers crossed that I’m good to go tomorrow, so I’ll keep you posted.Hope you had a good onco appt.
I was on Capecitabine tablets last year and found it so easy, sadly it slowed down growth but didn
t reduce my tumours, but so, so many of the ladies on here have had brilliant results. One of the ladies on here have been on it for five years! I also had lots of holidays whilst I was on it. I saw my onc. yesterday and he decided to give me a three month break,I must say, although I was going to ask if I could carry on and have a break on the Summer, I was relieved, It will be nice to have some time to travel etc. I will stay on Herceptin. Top tip with Capecitibine, I used Udderley smooth hand or foot cream, recommended by th ladies in here, on my hands and feet (they got very sore)and it really helped, you can buy it on line. Good luck today, Im off to play golf,
Im due to start IV Vinoralbine, with my Herceptine, and Zometa , on Friday, my last chemo waS Taxol, had 18 weeks, I tolerated this well, but am very nervous about the Vinoralbine, as everyones reaction can be so different. I have secs in bone and Liver, I didnt get as much help from the Taxol as was expected, thus the Vinoralbine,I already have a lot of nausea , Im assuming this is from my liver tumours, so Im hoping to get some relief once on the Vin.I take anti nausea meds, but they only take the edge off this, so Im reading all your comments , so far they sound encouraging, but Ive learnt to have a respect for Chemo, and will just have to see how I go, and not assume its going to be a breeze, Ill post up my findings sooN. Tricia
I had the Vinoralbine along with Herceptin, and Zometa , on friday, I felt very tired and sort of shaky after, my skin also feels slightly prickley, thats the only way to describe it, not a rash or anything as drastic, also my mouth feels tender, today has been a total wipeout, the fatigue has been immense, feel as if Im trying to push through treacle all the time, so Ive been trying to pace myself through all the things that have to be done , and couch time, hoping tomorrow I pick up , how does one cope, hope for the light at the end of the treatment cycle ? I am feeling a bit down I think, seeing ones life as so uncomfortable, and uncertain. sorry to end on a low note, but its been that sort of day, when you wonder if its all worth it. I suppose only I can make that decision. Tricia
Feel slightly better today, still, a wee bit nauseated, but meds keep the edge off this, still tired but not to the same extent as yesterday, and watching the London Marathon, did this a few years ago, and almost feel inspired again !!So mabe things arent as black as I painted them yesterday, Tricia xxx
Good to hear you’re feeling a little better today Tricia…xx